Cold/Wind Chill, Grundy
- When
- December 13, 12:00 AM CST to 12:00 PM CST
- Where
- Grundy forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 41.285, -88.418 (the zone’s center; the record gives no point)
A 47 year old man was found outside his Morris home on the morning of December 13th and had died from cold exposure. Low temperatures were in the single digits on the morning of December 13th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A 47 year old man was found outside his Morris home on the morning of December 13th and had died from cold exposure. Low temperatures were in the single digits on the morning of December 13th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Dec 12, 10:43 PM CST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1043 PM CST SUN DEC 12 2010
.DISCUSSION...
249 PM CST
SEVERAL CONCERNS IN THE FORECAST...STARTING WITH THE LINGERING
SNOWFALL ACROSS THE AREA...LAKE EFFECT SNOW SHOWERS BEGINNING TO
RAMP UP...STRONG WINDS...AND BITTERLY COLD TEMPERATURES.
FOR THE REST OF TODAY...RADAR TRENDS SHOW THAT DEFORMATION ZONE
SNOWFALL GENERALLY DIMINISHING IN INTENSITY...WHILE ONLY A COUPLE
STRONGER BANDS OF MODERATE SNOWFALL LINGER...MAINLY PASSING SOUTH
THROUGH THE CHICAGO METRO AREA. WHILE MAY SEE AN ADDITIONAL BRIEF
ACCUMULATION OF AN INCH OR SO OUT OF THESE SHOWERS...THE SIGNIFICANT
SNOWFALL IS OVER...EXCEPT FOR LAKE EFFECT SNOW BANDS. HAVE SEEN
BROAD AREA OF LAKE ENHANCEMENT OVER THE LAST COUPLE HOURS DRIFTING
SOUTH INTO SOUTHEASTERN COOK COUNTY...AND LAKE AND PORTER COUNTIES
IN INDIANA. THESE BANDS WILL SHIFT EAST THROUGH THE EVENING AS THE
LOW CONTINUES TO PUSH TO THE NORTHEAST AND WINDS BACK TO THE
NORTHWEST. WATER VAPOR IMAGERY SHOWS DRY SLOT WORKING ITS WAY DOWN
THE BACKSIDE OF THE LOW...CURRENTLY BISECTING WISCONSIN RUNNING
SOUTH DOWN THE MISSISSIPPI RIVER VALLEY. AS DRY AIR WORKS ITS WAY
INTO THE FORECAST AREA OVERNIGHT...WILL EXPECT A SHARP CLEARING IN
SKIES WHICH WILL HELP TO RADIATE TEMPERATURES. WESTERN PORTIONS OF
THE OUTLOOK AREA ARE EXPECTED TO GET THE COLDEST OVERNIGHT...INTO
THE SINGLE DIGITS BELOW ZERO. WITH WINDS STILL GUSTING INTO THE 30
TO 40 MPH RANGE OVERNIGHT AND COLD TEMPERATURES SETTING UP...WIND
CHILL VALUES WILL DROP BELOW THE -20F CRITERIA FOR A WIND CHILL
ADVISORY LATE TONIGHT INTO MONDAY MORNING...AGAIN FOR THE WESTERN
PORTIONS OF THE OUTLOOK AREA. AREAS EAST WILL SEE WIND CHILL VALUES
DROP BELOW ZERO...BUT WITH TEMPERATURES PROPPED SLIGHTLY DUE TO
CLOUD COVER AND URBAN HEAT ISLAND AND WARMER AIR OFF THE LAKE...WONT
QUITE REACH ADVISORY CRITERIA.
WINDS HAVE BEEN GUSTY SINCE THIS MORNING...WITH PEAK GUSTS REPORTED
IN EXCESS OF 50KTS RIGHT OFF THE LAKE BUT MORE GENERALLY HAVE SEEN
GUSTING INTO THE 35 TO 40 KT RANGE FURTHER INLAND. WITH FRESH SNOW
ON THE GROUND...BLOWING SNOW AND DRIFTING SNOW HAS BEEN...AND
CONTINUES TO BE A PROBLEM AND WILL LIKELY BE THE MAIN ISSUE ON THE
ROADWAYS OVERNIGHT. WINDS WILL BEGIN TO TREND DOWN AS THE PRESSURE
GRADIENT RELAXES...BUT WONT SEE GUSTY WINDS DIE OFF UNTIL MONDAY
EVENING.
BACKTRACKING A BIT...AS WAS MENTIONED LAKE ENHANCED SNOW SHOWERS ARE
EVIDENT ON RADAR IMAGERY WITH SEVERAL STRONGER BANDS DRIVING INTO
LAKE AND PORTER COUNTIES INDIANA. WATER TEMPERATURES FOR THE
SOUTHERN SHORES OF LAKE MICHIGAN STILL IN THE MID 30S. 850MB THERMAL
TROUGH MOVES THROUGH AFTER MIDNIGHT TONIGHT SETTING UP 15C DELTA T'S
FOR THE SOUTHERN HALF OF LAKE MICHIGAN. NAM BUFR SOUNDINGS SHOW LAKE
SHOWERS WITH TOPS TO 10KFT THROUGH MONDAY MORNING...BEFORE BACKING
OFF A BIT AS THE THERMAL TROUGH SHIFTS EAST. WINDS EXPECTED TO
SLOWLY BACK FROM THE NORTH TO THE NORTHWEST OVER THE NEXT 48 HOURS
WHICH WILL LEAD TO A GRADUAL EASTWARD SHIFT OF THE SNOWBAND. MODELS
CONTINUE TO INDICATE THE PORTER COUNTY INDIANA WILL BE ON THE
WESTERN PERIPHERY OF THE HEAVIEST SNOWFALL...TOTAL SNOWFALL UP TO 20
INCHES. A LITTLE BIT TRICKY TO FIGURE AMOUNTS AS YOU HEAD WEST INTO
LAKE COUNTY INDIANA AND SOUTHEAST COOK COUNTY ILLINOIS. WINDS WILL
BE GUSTING IN EXCESS OF 30MPH INTO THE MORNING...SO WOULD EXPECT THE
BROAD AREA OF LAKE ENHANCEMENT TO CONTINUE THROUGH EARLY MORNING
BEFORE MORE ORGANIZED PLUME SETS UP. GENERALLY EXPECT TO SEE 4 TO
8 INCHES OF SNOW ACROSS LAKE AND JASPER COUNTIES IN INDIANA...WITH
LOCALIZED HIGHER AMOUNTS POSSIBLE.
COLDEST TEMPERATURES WILL BE MONDAY MORNING AND TUESDAY MORNING AS
THE THERMAL TROUGH SLIDES THROUGH THE AREA...WITH MODERATION OF THE
TEMPERATURES NOT UNTIL THURSDAY AS HIGH PRESSURE AND SOUTHWEST FLOW
RETURNS. NEXT SYSTEM WORKS ITS WAY INTO THE REGION LATE WEDNESDAY
INTO THURSDAY. LOTS OF NOISE LOOKING AT SPAGHETTI PLOTS...BUT LOOKS
LIKE A GENERAL CONSENSUS OF A LOW PASSING TO THE SOUTH. GFS AND
ECMWF SHOW FORECAST AREA ON THE NORTHERN PERIPHERY OF MODERATE
ISENTROPIC LIFT. WENT AHEAD AND ADDED CHANCE OF SNOW WEDNESDAY
NIGHT THROUGH THURSDAY NIGHT.
BMD
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 06Z...
* NORTHWEST WIND 20 TO 25 KNOTS WITH GUSTS 30 TO 35 KNOTS THROUGH
13 UTC. THEN THE WIND BECOMES NORTHWEST 15 TO 20 KNOTS WITH
GUSTS TO 25 KNOTS.
//DISCUSSION...UPDATED 06Z...
THE LOW WAS OVER SOUTHEAST ONTARIO AT 3 UTC TONIGHT. A HIGH WAS
OVER SOUTHERN MANITOBA AND EXTENDS SOUTH TO TEXAS. THIS WILL KEEP
THE NORTHWEST WIND AT 25 KNOTS TO 30 KNOTS WITH GUSTS TO 35 KNOTS
OVERNIGHT. THE HIGH WILL MOVE INTO ONTARIO AND WILL EXTEND SOUTH
TO LOUISIANA BY MONDAY EVENING. WE EXPECT THE WIND WILL DECREASE
TO NORTHWEST 14 KNOTS BY MONDAY EVENING.
SNOW WILL GRADUALLY DECREASE OVER GARY INDIANA DURING THE REST OF
THE NIGHT. THE SKY WILL BECOME MOSTLY CLEAR BY MONDAY MORNING.
THERE MAY BE SOME SCATTERED CLOUDS AT 2500 FT MONDAY AT OHARE AND
MIDWAY. THESE CLOUDS WILL DRIFT OVER THOSE AIRPORTS FROM LAKE
MICHIGAN. WE EXPECT NO CEILINGS.
//ORD AND MDW CONFIDENCE...UPDATED 06Z...
* HIGH CONFIDENCE IN THE WIND FORECASTS.
//OUTLOOK FOR ORD/MDW FOR 06Z TUESDAY-12Z SATURDAY...UPDATED 06Z...
TUESDAY...VFR.
WEDNESDAY...VFR BECOMING MVFR WITH SNOW IN THE AFTERNOON AND
NIGHT.
THURSDAY...VFR.
FRIDAY...VFR.
&&
.MARINE...
249 PM CST
DEEPENING LOW PRESSURE ACROSS NORTHERN OHIO WILL MOVE EAST TO THE
NEW ENGLAND STATES TOMORROW AFTERNOON. MEANWHILE...HIGH PRESSURE
WILL DROP SOUTHWARD OUT OF SASKATCHEWAN AND MOVE ACROSS THE
NORTHERN PLAINS THIS EVENING. THE TIGHT PRESSURE GRADIENT BETWEEN
THESE TWO PRESSURE SYSTEMS HAVE LEAD TO STORM FORCE WINDS TODAY
THAT WILL LAST THROUGH THE DAY ON MONDAY. THE AREA OF HIGH
PRESSURE ACROSS THE PLAINS WILL THEN MOVE ACROSS THE GREAT LAKES
TOWARDS THE MIDDLE OF THE WORKWEEK. WILL CONTINUE THE STORM
WARNING THROUGH TOMORROW MORNING WHEN WINDS DIMINISH TO GALES AND
GRADUALLY LOWER. WILL ALSO MAINTAIN THE PRESENT ICE ACCRETION
WARNING...THOUGH DO HAVE SOME DOUBTS FOR THE ICE ACCRUAL FOR THE
OPEN WATERS OF THE LAKE. PRESENT TEMPERATURES RANGE IN THE +5 TO
+7C RANGE...AND WITH TEMPS IN THE LOWER 20S AND 40 KT WINDS...THAT
GENERALLY GIVES ONLY A LIGHT TO MODERATE ICING CLASS...VERSUS
HEAVY ICING. CLOSER TO THE SHORE WHERE TEMPERATURES ARE IN THE +3
TO +4 RANGE...IT IS ON THE VERGE OF THE MODERATE TO HEAVY CLASS
AND HAVE NO QUALMS WITH THE WARNING FOR THOSE AREAS OF THE LAKE.
SHEA
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...LAKESHORE FLOOD WARNING...ILZ014 UNTIL 6 AM MONDAY.
WINTER WEATHER ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-
ILZ010-ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-
ILZ022-ILZ023-ILZ032-ILZ033-ILZ039 UNTIL MIDNIGHT MONDAY.
WIND CHILL ADVISORY...ILZ003-ILZ004-ILZ005-ILZ008-ILZ010-ILZ011-
ILZ012-ILZ019-ILZ020-ILZ021-ILZ032 UNTIL NOON MONDAY.
IN...LAKESHORE FLOOD WARNING...INZ001-INZ002 UNTIL NOON MONDAY.
WINTER STORM WARNING...INZ001-INZ011 UNTIL 6 AM MONDAY.
WINTER STORM WARNING...INZ002 UNTIL NOON MONDAY.
WINTER WEATHER ADVISORY...INZ010-INZ019 UNTIL MIDNIGHT MONDAY.
LM...HEAVY FREEZING SPRAY WARNING...LMZ080-LMZ261-LMZ362-LMZ364-
LMZ366-LMZ563-LMZ565-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-
LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-
LMZ868-LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 UNTIL MIDNIGHT
TUESDAY.
STORM WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-LMZ742-
LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-
LMZ874-LMZ876-LMZ878 UNTIL NOON MONDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 314 PM CST SUN DEC 12 2010 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 132115- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 314 PM CST SUN DEC 12 2010 /414 PM EST SUN DEC 12 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. LAKE EFFECT SNOW WILL CONTINUE TONIGHT OVER NORTHWEST INDIANA. BY MONDAY MORNING AN ADDITIONAL 8 TO 15 INCHES OF SNOWFALL IS EXPECTED OVER PORTER COUNTY INDIANA. ELSEWHERE OVER NORTHWEST INDIANA SNOWFALL WILL RANGE FROM 3 TO 8 INCHES. OVER NORTHERN ILLINOIS SNOW WILL DIMINISH BY EARLY EVENING WITH LESS THAN AN INCH ADDITIONAL ACCUMULATION. THE EXCEPTION IS COOK..EASTERN WILL...AND EASTERN KANKAKEE COUNTIES WHERE LAKE EFFECT SNOW WILL CONTINUE INTO THE EVENING WITH AN ADDITIONAL 1 TO 3 INCHES. NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH EARLY THIS EVENING...WILL DIMINISH TO 15 TO 30 MPH LATE TONIGHT. THIS WILL CAUSE BLOWING AND DRIFTING OF SNOW...ESPECIALLY OVER OPEN RURAL AREAS. WIND CHILLS WILL FALL TO 15 TO 25 BELOW ZERO OVER MUCH OF NORTHERN ILLINOIS...EXCEPT 5 BELOW ZERO TO 15 BELOW ZERO IN THE IMMEDIATE CHICAGO AREAS AND EASTERN ILLINOIS. WINDS AS HIGH AS 50 MPH OVER LAKE MICHIGAN WILL CAUSE WAVES TO BUILD TO 20 FEET WHICH WILL CAUSE COASTAL FLOODING ALONG THE LAKE MICHIGAN SHORE FROM CHICAGO TO MICHIGAN CITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LAKE EFFECT SNOW WILL CONTINUE OVER THE FAR NORTHEASTERN PORTIONS OF PORTER COUNTY INTO TUESDAY. SUBSTANTIAL LAKE EFFECT SNOW IS EXPECTED WITH TOTAL LAKE EFFECT SNOWFALL UP TO 20 INCHES IN NORTHEAST PORTER COUNTY. DANGEROUSLY COLD WIND CHILLS OF 15 TO 25 BELOW ARE EXPECTED THROUGH MONDAY MORNING. WIND CHILLS MAY APPROACH 20 BELOW AGAIN MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SNOWFALL ARE APPRECIATED. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-132115- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 314 PM CST SUN DEC 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NORTH STORM FORCE WINDS WILL CONTINUE THROUGH TONIGHT. HEAVY FREEZING SPRAY IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALE FORCE WINDS WILL CONTINUE INTO MONDAY NIGHT. WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT INTO TUESDAY. HEAVY FREEZING SPRAY CAN BE EXPECTED THROUGH MONDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-132115- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 314 PM CST SUN DEC 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NORTH STORM FORCE WINDS ARE EXPECTED THROUGH TONIGHT. HEAVY FREEZING SPRAY IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STORM FORCE WINDS ARE EXPECTED TO DIMINISH TO GALES BY MONDAY MORNING WITH THE GALES ENDING MONDAY NIGHT. HEAVY FREEZING SPRAY WILL BE POSSIBLE THROUGH MONDAY EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO ALLSOPP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
718 PM CST SUN DEC 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW ROGERS PARK 42.01N 87.67W
12/12/2010 E3.0 INCH COOK IL BROADCAST MEDIA
STORM TOTAL AROUND 3 INCHES.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
725 PM CST SUN DEC 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HEAVY SNOW VALPARAISO 41.48N 87.05W
12/12/2010 M4.0 INCH PORTER IN NWS EMPLOYEE
FOUR INCHES OF SNOW IN THE PAST 3 HOURS. STORM TOTAL
ESTIMATED AROUND 7 INCHES.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
759 PM CST SUN DEC 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM SNOW ST. CHARLES 41.92N 88.30W
12/12/2010 E2.4 INCH KANE IL CO-OP OBSERVER
ESTIMATED STORM TOTAL.
&&
RCPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
929 PM CST SUN DEC 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM NON-TSTM WND GST 5 SSE BEACH PARK 42.36N 87.81W
12/12/2010 M52.00 MPH LMZ740 IL OFFICIAL NWS OBS
45 KNOT GUST MEASURED AT WAUKEGAN HARBOR GLOS WEATHER
STATION. ANEMOMETER HEIGHT 30 FEET.
0757 AM NON-TSTM WND GST ROCKFORD AIRPORT 42.20N 89.10W
12/12/2010 M51.00 MPH WINNEBAGO IL ASOS
0845 AM NON-TSTM WND GST PERU 41.34N 89.13W
12/12/2010 M47.00 MPH LA SALLE IL AWOS
0930 AM NON-TSTM WND GST SUGAR GROVE 41.77N 88.46W
12/12/2010 M48.00 MPH KANE IL ASOS
MEASURED AT AURORA MUNICIPAL AIRPORT IN SUGAR
GROVE...KARR.
1025 AM NON-TSTM WND GST 4 E MAZON 41.25N 88.34W
12/12/2010 M42.00 MPH GRUNDY IL MESONET
1025 AM NON-TSTM WND GST ROMEOVILLE 41.65N 88.09W
12/12/2010 M45.00 MPH WILL IL AWOS
MEASURED AT LEWIS UNIVERSITY AIRPORT...KLOT.
1125 AM NON-TSTM WND GST PONTIAC 40.88N 88.64W
12/12/2010 M45.00 MPH LIVINGSTON IL AWOS
1218 PM NON-TSTM WND GST OHARE AIRPORT 41.98N 87.90W
12/12/2010 M47.00 MPH COOK IL ASOS
1229 PM NON-TSTM WND GST MIDWAY AIRPORT 41.78N 87.75W
12/12/2010 M47.00 MPH COOK IL ASOS
0148 PM NON-TSTM WND GST WAUKEGAN 42.37N 87.87W
12/12/2010 M44.00 MPH LAKE IL ASOS
0246 PM NON-TSTM WND GST PORTAGE 41.59N 87.18W
12/12/2010 M55.00 MPH PORTER IN TRAINED SPOTTER
0246 PM NON-TSTM WND DMG PORTAGE 41.59N 87.18W
12/12/2010 PORTER IN TRAINED SPOTTER
LARGE TREE DOWN ACROSS SAMUELSON JUST NORTH OF CENTRAL.
TREE TOOK DOWN SOME POWER LINES.
0250 PM NON-TSTM WND DMG PORTAGE 41.59N 87.18W
12/12/2010 PORTER IN TRAINED SPOTTER
2 TRESS DOWN ALONG 500 W BLOCK.
0300 PM NON-TSTM WND GST 4 NE CHICAGO 41.92N 87.57W
12/12/2010 M64.00 MPH LMZ741 IL C-MAN STATION
56 KNOT GUST MEASURED AT CHICAGO CRIB. ANEMOMETER HEIGHT
85 FEET.
0308 PM NON-TSTM WND GST RENSSELAER 40.94N 87.15W
12/12/2010 M47.00 MPH JASPER IN MESONET
0310 PM NON-TSTM WND GST 3 NNW BURNS HARBOR 41.65N 87.15W
12/12/2010 M58.00 MPH LMZ745 IN OFFICIAL NWS OBS
50 KNOT GUST MEASURED AT GLOS WEATHER STATION. ANEMOMETER
HEIGHT 33 FEET.
0312 PM NON-TSTM WND GST WEST CHICAGO 41.89N 88.22W
12/12/2010 M47.00 MPH DUPAGE IL ASOS
0416 PM NON-TSTM WND GST WHEELING 42.13N 87.92W
12/12/2010 M43.00 MPH COOK IL ASOS
MEASURED AT WHEELING/PALWAUKEE CHICAGO EXECUTIVE
AIRPORT...KPWK.
0443 PM NON-TSTM WND GST VALPARAISO 41.48N 87.05W
12/12/2010 M48.00 MPH PORTER IN ASOS
0445 PM NON-TSTM WND GST GARY 41.60N 87.34W
12/12/2010 M63.00 MPH LAKE IN AWOS
0525 PM NON-TSTM WND GST 5 S CALUMET CITY 41.54N 87.53W
12/12/2010 M52.00 MPH LAKE IN AWOS
MEASURED AT CHICAGO/LANSING MUNICIPAL AIRPORT...KIGQ.
0700 PM NON-TSTM WND GST 3 NE TOWN OF PINES 41.73N 86.91W
12/12/2010 M66.00 MPH LMZ046 IN C-MAN STATION
57 KNOT GUST MEASURED AT MICHIGAN CITY C-MAN STATION.
ANEMOMETER HEIGHT 70 FEET.
&&
RCPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
938 PM CST SUN DEC 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM HEAVY SNOW DE KALB 41.93N 88.75W
12/12/2010 U0.0 INCH DEKALB IL TRAINED SPOTTER
NEAR BLIZZARD CONDITIONS. VSBY BETWEEN 1/4 TO 1 MILE IN
NW DE KALB. STATE ROAD 38 CLOSED BETWEEN DE KALB AND
INTERSTATE 39.
0100 PM SNOW OGLESBY 41.29N 89.06W
12/12/2010 E3.0 INCH LA SALLE IL TRAINED SPOTTER
ESTIMATED 2-3 INCHES STORM TOTAL. SNOW DEPTH 3-4 INCHES.
SNOW BLOWING AND DRIFTING. ICY...SNOW-COVERED ROADS.
0244 PM HEAVY SNOW PORTAGE 41.59N 87.18W
12/12/2010 M2.0 INCH PORTER IN TRAINED SPOTTER
MEASURED IN 1 HOUR. BLIZZARD/WHITEOUT CONDITIONS AT TIME
OF REPORT. ROADS EXTREMELY HAZARDOUS.
0430 PM SNOW OAK BROOK 41.84N 87.95W
12/12/2010 M1.9 INCH DUPAGE IL CO-OP OBSERVER
STORM TOTAL 1.9 INCHES IN OAK BROOK.
0440 PM HEAVY SNOW VALPARAISO 41.48N 87.05W
12/12/2010 E3.0 INCH PORTER IN TRAINED SPOTTER
8 INCH SNOW DRIFTS. WHITEOUT CONDITIONS AT TIME OF
REPORT.
0515 PM SNOW 3 SW MIDWAY AIRPORT 41.75N 87.79W
12/12/2010 M2.5 INCH COOK IL CO-OP OBSERVER
TOTAL OF 2.5 INCHES SINCE 7 AM THIS MORNING.
0600 PM SNOW ROMEOVILLE 41.65N 88.09W
12/12/2010 M1.2 INCH WILL IL OFFICIAL NWS OBS
STORM TOTAL AT WFO CHICAGO.
0645 PM SNOW POLO 41.98N 89.58W
12/12/2010 M2.1 INCH OGLE IL CO-OP OBSERVER
STORM TOTAL 2.1 INCHES IN POLO.
0700 PM SNOW ROGERS PARK 42.01N 87.67W
12/12/2010 E3.0 INCH COOK IL BROADCAST MEDIA
STORM TOTAL AROUND 3 INCHES.
0715 PM SNOW ST. CHARLES 41.92N 88.30W
12/12/2010 E2.4 INCH KANE IL CO-OP OBSERVER
ESTIMATED STORM TOTAL.
0720 PM HEAVY SNOW VALPARAISO 41.48N 87.05W
12/12/2010 M4.0 INCH PORTER IN NWS EMPLOYEE
FOUR INCHES OF SNOW IN THE PAST 3 HOURS. STORM TOTAL
ESTIMATED AROUND 7 INCHES.
&&
RCPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
943 PM CST SUN DEC 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM NON-TSTM WND GST 5 SSE BEACH PARK 42.36N 87.81W
12/12/2010 M52.00 MPH LMZ740 IL OFFICIAL NWS OBS
45 KNOT GUST MEASURED AT WAUKEGAN HARBOR GLOS WEATHER
STATION. ANEMOMETER HEIGHT 30 FEET.
0757 AM NON-TSTM WND GST ROCKFORD AIRPORT 42.20N 89.10W
12/12/2010 M51.00 MPH WINNEBAGO IL ASOS
0845 AM NON-TSTM WND GST PERU 41.34N 89.13W
12/12/2010 M47.00 MPH LA SALLE IL AWOS
0930 AM NON-TSTM WND GST SUGAR GROVE 41.77N 88.46W
12/12/2010 M48.00 MPH KANE IL ASOS
MEASURED AT AURORA MUNICIPAL AIRPORT IN SUGAR
GROVE...KARR.
1025 AM NON-TSTM WND GST 4 E MAZON 41.25N 88.34W
12/12/2010 M42.00 MPH GRUNDY IL MESONET
1025 AM NON-TSTM WND GST ROMEOVILLE 41.65N 88.09W
12/12/2010 M45.00 MPH WILL IL AWOS
MEASURED AT LEWIS UNIVERSITY AIRPORT...KLOT.
1125 AM NON-TSTM WND GST PONTIAC 40.88N 88.64W
12/12/2010 M45.00 MPH LIVINGSTON IL AWOS
1218 PM NON-TSTM WND GST OHARE AIRPORT 41.98N 87.90W
12/12/2010 M47.00 MPH COOK IL ASOS
1229 PM NON-TSTM WND GST MIDWAY AIRPORT 41.78N 87.75W
12/12/2010 M47.00 MPH COOK IL ASOS
0148 PM NON-TSTM WND GST WAUKEGAN 42.37N 87.87W
12/12/2010 M44.00 MPH LAKE IL ASOS
0246 PM NON-TSTM WND DMG PORTAGE 41.59N 87.18W
12/12/2010 PORTER IN TRAINED SPOTTER
LARGE TREE DOWN ACROSS SAMUELSON JUST NORTH OF CENTRAL.
TREE TOOK DOWN SOME POWER LINES.
0246 PM NON-TSTM WND GST PORTAGE 41.59N 87.18W
12/12/2010 M55.00 MPH PORTER IN TRAINED SPOTTER
0250 PM NON-TSTM WND DMG PORTAGE 41.59N 87.18W
12/12/2010 PORTER IN TRAINED SPOTTER
2 TREES DOWN ALONG 500 W BLOCK.
0300 PM NON-TSTM WND GST 4 NE CHICAGO 41.92N 87.57W
12/12/2010 M64.00 MPH LMZ741 IL C-MAN STATION
56 KNOT GUST MEASURED AT CHICAGO CRIB. ANEMOMETER HEIGHT
85 FEET.
0308 PM NON-TSTM WND GST RENSSELAER 40.94N 87.15W
12/12/2010 M47.00 MPH JASPER IN MESONET
0310 PM NON-TSTM WND GST 3 NNW BURNS HARBOR 41.65N 87.15W
12/12/2010 M58.00 MPH LMZ745 IN OFFICIAL NWS OBS
50 KNOT GUST MEASURED AT GLOS WEATHER STATION. ANEMOMETER
HEIGHT 33 FEET.
0312 PM NON-TSTM WND GST WEST CHICAGO 41.89N 88.22W
12/12/2010 M47.00 MPH DUPAGE IL ASOS
0416 PM NON-TSTM WND GST WHEELING 42.13N 87.92W
12/12/2010 M43.00 MPH COOK IL ASOS
MEASURED AT WHEELING/PALWAUKEE CHICAGO EXECUTIVE
AIRPORT...KPWK.
0443 PM NON-TSTM WND GST VALPARAISO 41.48N 87.05W
12/12/2010 M48.00 MPH PORTER IN ASOS
0445 PM NON-TSTM WND GST GARY 41.60N 87.34W
12/12/2010 M63.00 MPH LAKE IN AWOS
0525 PM NON-TSTM WND GST 5 S CALUMET CITY 41.54N 87.53W
12/12/2010 M52.00 MPH LAKE IN AWOS
MEASURED AT CHICAGO/LANSING MUNICIPAL AIRPORT...KIGQ.
0700 PM NON-TSTM WND GST 3 NE TOWN OF PINES 41.73N 86.91W
12/12/2010 M66.00 MPH LMZ046 IN C-MAN STATION
57 KNOT GUST MEASURED AT MICHIGAN CITY C-MAN STATION.
ANEMOMETER HEIGHT 70 FEET.
&&
RCThe national radar mosaic for the moment the first event began.
1 cold/wind chill. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Cold/Wind Chill, Grundy | 2010-12-13 | 47 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, December 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 268509.